MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; PDO 3-0 VIOLET 1X18" PS-2

SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; PDO 3-0 VIOLET 1X18" PS-2
Model Number R497N
Health Effect - Clinical Codes Inflammation (1932); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
Surgeries performed with pdo have resulted in significant inflammation.I thought some was due to knot slippage and necessity of placing a 4th row and perhaps with slippage, the overtightening of the wound.I observed swollen wounds particularly with 3-0 pdo.
 
Additional Manufacturer Narrative
Additional lot ba06nzz manuf.Date 10/2/2021 exp.Date 10/6/2026.(b)(4).A review of the device history records for the finished good lots and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, in-process or final inspection processes.The sterility records were reviewed and met all requirements.Sterile product was returned for testing/review.The results of the evaluations are pending.The results will be submitted upon completion of the analysis.The "precautions" section of the ifu for the pdo device states, "infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with pdo devices.Without receiving details of the exact product used, procedures performed, placement of the device in the tissue, patient health history, type of intervention required, culture results and/or surgeon's technique, a definitive root cause cannot be determined at this time.
 
Additional Manufacturer Narrative
Sterile product was returned on 5/26/2022 for visual review/testing.The product met all specifications for this size/type suture.Lot #: ba27ssl, p/n: r497n, bar/udi code: (b)(4), mr¿s reported: n/a, sterilization: met all requirements.Ifu: ¿actions ¿ pdo (polydioxanone) suture is a monofilament that elicits a minimal acute inflammatory reaction during absorption.¿ lot #: ba06nzz, p/n: r497n, bar/udi code: (b)(4).Sterilization: met all requirements.Ifu: ¿actions ¿ pdo (polydioxanone) suture is a monofilament that elicits a minimal acute inflammatory reaction during absorption.¿.

Brand Name
SHARPOINT PLUS
Common Device Name
PDO 3-0 VIOLET 1X18" PS-2
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer Contact
luis knappenberger
1100 berkshire blvd.
ste 308
reading, PA 19608
MDR Report Key14523475
Report Number3010692967-2022-00016
Device Sequence Number20124981
Product Code NEW
UDI-Device Identifier00848782033065
UDI-Public(01)00848782033065(17)260926(10)BA27SSL
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
Report Date (Section F) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberR497N
Device Catalogue NumberR497N
Device Lot NumberBA27SSL
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer04/28/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown